Alert archive / Texas / Freeze Warnings in 2014

Freeze Warning 2, NWS Midland/Odessa, TX

May 14, 2014

NWS Midland/Odessa, TX issued this freeze warning at May 14, 2014, 2:06 PM CDT. It took effect at May 15, 2014, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2014, 2:06 PM CDT (19:06 UTC)
In effect from
May 15, 2014, 4:00 AM CDT
Expired
May 15, 2014, 9:00 AM CDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WWUS74 KMAF 141906
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
206 PM CDT WED MAY 14 2014

...A FREEZE WARNING IS IN EFFECT LATE TONIGHT AND EARLY THURSDAY
MORNING FOR THE MARFA PLATEAU AND DAVIS MOUNTAINS...

.SURFACE HIGH PRESSURE WILL BUILD SOUTH TONIGHT INTO THE DAVIS
MOUNTAINS AND MARFA PLATEAU. CLEAR SKIES...DRY AIR AND LIGHT 
WINDS WILL RESULT IN TEMPERATURES FALLING INTO THE MID 20S TO
LOWER 30S BY LATE TONIGHT THROUGH EARLY THURSDAY MORNING. 
RESIDENTS ARE URGED TO PROTECT OR BRING IN SENSITIVE PLANTS AS
THIS LATE SEASON FREEZE AFFECTS THE REGION.

TXZ074-080-151000-
/O.NEW.KMAF.FZ.W.0002.140515T0900Z-140515T1400Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA
206 PM CDT WED MAY 14 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY. 

* EVENT...FREEZING TEMPERATURES

* TIMING...4 AM TO 9 AM THURSDAY

* IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

* TEMPERATURES...25 TO 32 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
810 
WWUS74 KMAF 150758
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
258 AM CDT THU MAY 15 2014

...A FREEZE WARNING REMAINS IN EFFECT THROUGH EARLY THIS MORNING 
FOR THE MARFA PLATEAU AND DAVIS MOUNTAINS...

.SURFACE HIGH PRESSURE IS BUILDING SOUTH INTO THE DAVIS MOUNTAINS
AND MARFA PLATEAU. CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL
RESULT IN TEMPERATURES FALLING INTO THE MID 20S TO LOWER 30S EARLY
THIS MORNING. RESIDENTS ARE URGED TO PROTECT OR BRING IN SENSITIVE
PLANTS AS THIS LATE SEASON FREEZE AFFECTS THE AREA.

TXZ074-080-151400-
/O.CON.KMAF.FZ.W.0002.140515T0900Z-140515T1400Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA
258 AM CDT THU MAY 15 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* EVENT...FREEZING TEMPERATURES

* TIMING...THROUGH 9 AM CDT THIS MORNING

* IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL 
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

* TEMPERATURES...25 TO 32 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at May 14, 2:04 PM CDT, 2 minutes earlier.

Area forecast discussion, May 14, 2:04 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT Wed May 14 2014

.DISCUSSION...
Massive upper level trough/low is currently moving through
eastern Oklahoma. This trough/low is expected to track very slowly
east into the Mississippi and Ohio valleys through the weekend. In
its wake cyclonic northwesterly flow aloft will be in place tonight
and Thursday and result in dry and below normal temperatures. In fact
a late season freeze warning has been issued for late tonight through
early Thursday morning for the Marfa Plateau and Davis Mountains.

By Friday the flow aloft is forecast to flatten enough to allow a
surface lee trough/low to form across the western high plains.
Plenty of sunshine and downslope flow should allow temperatures to
climb to above normal values Friday. By Saturday a weak cold
front, courtesy of the aforementioned upper level system to the
east, will attempt to make a run on the forecast area. This front
will have minimal impact Saturday with little change in
temperatures and no precipitation expected.

For Sunday through next Wednesday a southwesterly flow aloft
regime is forecast to be in place ahead of the next western upper
level storm system. Low level thermal ridging associated with a
surface lee low and dryline will allow temperatures to soar to
much above normal values Sunday through Tuesday. Isolated
thunderstorms can not be ruled out across portions of the Permian
Basin Tuesday afternoon and evening but confidence is not yet high
enough to mention with the upper low still progged to be far to
the west of the forecast area. By next Wednesday the upper low is
forecast to back the mid level flow enough and be close enough for
mention of at least a slight chance of thunderstorms in portions
of west Texas and the southeast New Mexico plains. Beyond next
Wednesday more thunderstorm activity looks to be in the offing
with the upper low meandering in the Rockies.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 41  80  52  92  /   0   0   0   0
BIG SPRING TX              40  81  50  91  /   0   0   0   0
CARLSBAD NM                38  82  48  92  /   0   0   0   0
DRYDEN TX                  49  85  53  95  /   0   0   0   0
FORT STOCKTON TX           45  82  54  92  /   0   0   0   0
GUADALUPE PASS TX          46  75  55  87  /   0   0   0   0
HOBBS NM                   39  79  48  91  /   0   0   0   0
MARFA TX                   28  74  34  82  /   0   0   0   0
MIDLAND INTL AIRPORT TX    44  81  51  92  /   0   0   0   0
ODESSA TX                  47  80  53  91  /   0   0   0   0
WINK TX                    41  85  50  94  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FREEZE WARNING from 4 AM to 9 AM CDT Thursday FOR THE FOLLOWING
     ZONES... Davis/Apache Mountains Area...Marfa Plateau.

&&

99/99
Hazardous weather outlook, May 14, 1:42 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
142 PM CDT WED MAY 14 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
142 PM CDT WED MAY 14 2014 /1242 PM MDT WED MAY 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING IS IN EFFECT TONIGHT FOR THE DAVIS MOUNTAINS
MAINLY ABOVE 5000 FT AND FOR THE MARFA PLATEAU. TEMPERATURES FROM
28 TO 32 WILL BE POSSIBLE IN THE WARNED AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.